MAUDE Adverse Event Report: HALYARD HEALTH MIC-KEY* LOW-PROFILE TRANSGASTRIC-JEJUNAL FEEDING TUBE, 16 FR, 3.5 CM, 45 CM; DH EF BALLOON TUBES PRODUCTS

HALYARD HEALTH MIC-KEY* LOW-PROFILE TRANSGASTRIC-JEJUNAL FEEDING TUBE, 16 FR, 3.5 CM, 45 CM; DH EF BALLOON TUBES PRODUCTS
Model Number 0270-16-3.5-45
Medical Device Problem Codes Fluid/Blood Leak (1250); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No code available - component mismatch.The product involved in the report has been returned and is being processed for evaluation.The device history record for aa7038n22 was reviewed and the product was produced according to product specifications.All information reasonably known as of 18 jan 2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.(b)(4).
 
Event or Problem Description
It was reported that the feeding tube was exchanged due to leakage and the tube coming out.Upon examination, the doctor noticed that the g port was on the j portion of the tube, and the j port was on the g portion of the tube.The parents denied switching or tampering with the ports.Per additional information received on 15 jan 2018, the feeding tube was in place for 86 days and there was no known adverse affects on the patient.Per additional information received on 18 jan 2018, the mother of the patient stated that the tube began leaking from the gastric port several weeks ago, and eventually the tube came out part way.The mother pushed it back in place and put more water in the balloon.On initial inspection, the closure device that usually closed the gastrostomy and jejunostomy port was no longer present on the tube.In addition, the anteriorly facing port was labeled gastrostomy and the lateral facing port was labeled jejunostomy, the opposite of what is normally seen with these tubes.The mother did not specifically report that the ports came loose and were replaced.The feeding tube was exchanged under fluoroscopic guidance.Prior to the exchange, the physician injected a few cc's of omnipaque 240 into the anterior port that was labeled gastrostomy port, and confirmed that it was actually the jejunostomy port.The guidewire was inserted through the anterior port after the balloon was deflated.The 10 cc of yellow liquid was removed from the balloon.No further information was provided.
 
Additional Manufacturer Narrative
One used sample device was received with no product packaging.The strap which would contain the etched lot number had been cut or torn from the sample.The strap was not received.The sample was received with the placement of the jejunal and gastric ports reversed.The molded head was in poor condition.The silicone was torn and there is buildup of dried matter inside.Both of the plastic feed ports can easily be detached from the torn silicone head.Due to the condition of the returned sample, we are not able to confirm how the sample was initially configured when manufactured.Confirmation was based on the condition in which the sample was received at the lab.A root cause could not be determined at this time.All information reasonably known as of 22jan2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).

Common Device Name
DH EF BALLOON TUBES PRODUCTS
Manufacturer (Section D)
HALYARD HEALTH
5405 windward parkway
alpharetta GA 30004
MDR Report Key7207071
Report Number9611594-2018-00004
Device Sequence Number722983
Product Code KNT
UDI-Device Identifier10680651956498
UDI-Public10680651956498
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K922667
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date02/01/2019
Device Model Number0270-16-3.5-45
Device Catalogue Number991095649
Device Lot NumberAA7038N22
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2018
Initial Date Received by Manufacturer 12/29/2017
Supplement Date Received by Manufacturer01/31/2018
Initial Report FDA Received Date01/19/2018
Supplement Report FDA Received Date02/23/2018
Patient Sequence Number1
Patient Age17 YR